Email updates

Keep up to date with the latest news and content from DARU Journal of Pharmaceutical Sciences and BioMed Central.

Open Access Open Badges Case report

Deep venous thrombosis and atypical antipsychotics: three cases report

Fatemeh Sheikhmoonesi* and Seyyedeh Fatemeh Bahari Saravi

Author Affiliations

Psychiatry and Behavioral Sciences Research Center, Mazandaran University of Medical Sciences, Sari, Iran

For all author emails, please log on.

DARU Journal of Pharmaceutical Sciences 2012, 20:71  doi:10.1186/2008-2231-20-71

Published: 31 October 2012



Deep venous Thrombosis is a serious, possible life threatening event which is often ignored in psychiatric Settings.


In this paper three cases of deep venous Thrombosis (DVT) following the use of olanzapine and risperidone are presented.


The data of Three patients was collected from hospital records.


The patients were in good general physical health and had no personal or familial history of DVT. The patients were not overweight (BMI < 25) but they suffered from DVT after initiating risperidone and olanzapine.


Risk of DVT exists in patients under treatment with atypical antipsychotics in spite of no pre existing risk factor.

Atypical antipsychotics; Deep venous thrombosis; Psychiatry; Olanzapine; Risperidone